Alert archive / Colorado / Frost Advisories in 2014

Frost Advisory 3, NWS Pueblo, CO

September 29, 20145 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Sep 29, 2014, 3:58 AM MDT for 5 counties in Colorado. It took effect at Sep 30, 2014, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2014, 3:58 AM MDT (09:58 UTC)
In effect from
Sep 30, 2014, 2:00 AM MDT
Expired
Sep 30, 2014, 8:00 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2014-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2014-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WWUS75 KPUB 290958
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
358 AM MDT MON SEP 29 2014

COZ069>071-291800-
/O.NEW.KPUB.FR.Y.0003.140930T0800Z-140930T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
358 AM MDT MON SEP 29 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. 

* LOCATION...THE SAN LUIS VALLEY.
.
* TEMPERATURES...30 TO 34 DEGREES...WITH A FEW READINGS TO AROUND
  28F POSSIBLE IN NORMALLY COLDER AREAS. 

* IMPACT...ANY SENSITIVE PLANTS LEFT OUTDOOR MAY BE KILLED IF LEFT
  OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HODANISH
4 follow-up statements
743 
WWUS75 KPUB 291732
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1132 AM MDT MON SEP 29 2014

COZ069>071-300200-
/O.CON.KPUB.FR.Y.0003.140930T0800Z-140930T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
1132 AM MDT MON SEP 29 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY...

* LOCATION...THE SAN LUIS VALLEY. 

* TEMPERATURES...30 TO 34 DEGREES...WITH A FEW READINGS TO AROUND
  28 DEGREES POSSIBLE...ESPECIALLY ACROSS CENTRAL PORTIONS OF THE
  VALLEY.

* IMPACT...ANY SENSITIVE PLANTS LEFT OUTDOORS MAY BE DAMAGED OR KILLED
  IF LEFT OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$
781 
WWUS75 KPUB 292119
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT MON SEP 29 2014

COZ069>071-300530-
/O.CON.KPUB.FR.Y.0003.140930T0800Z-140930T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
319 PM MDT MON SEP 29 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY...

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURES...30 TO 34 DEGREES...WITH A FEW READINGS TO 
  AROUND 28 DEGREES POSSIBLE...ESPECIALLY ACROSS CENTRAL 
  PORTIONS OF THE VALLEY. 

* IMPACT...ANY SENSITIVE PLANTS LEFT OUTDOORS MAY BE DAMAGED OR 
  KILLED IF LEFT OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
524 
WWUS75 KPUB 300259
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
859 PM MDT MON SEP 29 2014

COZ069>071-301130-
/O.CON.KPUB.FR.Y.0003.140930T0800Z-140930T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
859 PM MDT MON SEP 29 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY...

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURES...30 TO 34 DEGREES...WITH A FEW READINGS TO 
  AROUND 28 DEGREES POSSIBLE...ESPECIALLY ACROSS CENTRAL 
  PORTIONS OF THE VALLEY. 

* IMPACT...ANY SENSITIVE PLANTS LEFT OUTDOORS MAY BE DAMAGED OR 
  KILLED IF LEFT OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
094 
WWUS75 KPUB 301033
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
433 AM MDT TUE SEP 30 2014

COZ069>071-301845-
/O.NEW.KPUB.FR.Y.0004.141001T0800Z-141001T1400Z/
/O.CON.KPUB.FR.Y.0003.000000T0000Z-140930T1400Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
433 AM MDT TUE SEP 30 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CONTINUED A FROST
ADVISORY UNTIL 8 AM TODAY. IN ADDITION...A NEW FROST ADVISORY HAS
BEEN ISSUED FOR 2 AM TO 8 AM WEDNESDAY.

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURES...29 TO 33 DEGREES.

* IMPACT...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 28, 11:19 PM MDT, 4 hours 39 minutes earlier.

Area forecast discussion, Sep 28, 11:19 PM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1119 PM MDT SUN SEP 28 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 310 PM MDT SUN SEP 28 2014

...POTENTIAL FOR LOCALLY HEAVY RAINFALL CONTINUES THIS AFTERNOON
ACROSS THE MOUNTAINS...THREAT TRANSITIONS TOWARDS A SEVERE
THUNDERSTORM POTENTIAL FOR THE SOUTHEAST PLAINS ON MONDAY...

UPPER LOW ACROSS NEVADA WILL CONTINUE TO WOBBLE EASTWARD TONIGHT.
FIRST WAVE OF ENERGY HAS ALREADY LIFTED NORTHWARD INTO NORTHWEST CO
AND THE SOUTHWEST MOUNTAINS ARE SEEING A BREAK IN THE WIDESPREAD
RAINFALL THEY EXPERIENCED LATE LAST NIGHT THROUGH THIS MORNING.
RAINFALL TOTALS DOWN THAT WAY RANGE FROM AROUND .60 TO A LITTLE OVER
AN INCH...BUT FELL IN A STEADY LIGHT FASHION OF GENERALLY UNDER .15
PER HOUR.  AS REPEATED EXPERIENCE HAS SHOWN WITH OUR MORE FLASHIER
WALDO BURN SCAR...THESE RATES ARE NOT INTENSE ENOUGH TO CAUSE
PROBLEMS.  CALLS OUT TO MINERAL COUNTY SHERIFF INDICATE NO PROBLEMS
WERE NOTED THUS FAR.  WILL STILL HAVE TO WORRY ABOUT A STRAY
STRONGER THUNDERSTORM WHICH MAY MOVE ACROSS THE AREA THROUGH LATE
AFTERNOON AS GROUND IS NOW SATURATED...BUT SO FAR CAPES ARE NOT THAT
HIGH (A COUPLE HUNDRED J/KG AT BEST)...AND THINK THREAT WILL
CONTINUE TO DECREASE THROUGH 6 PM. WILL LET THE WATCH EXPIRE AT THAT
TIME.

FOR THE REMAINDER OF THE SOUTHEAST MOUNTAINS AND PLAINS THIS
EVENING...SHOWERS AND THUNDERSTORMS WILL BE MORE ISOLATED IN NATURE
AND CAN'T RULE OUT SOME BRIEF HEAVY RAINFALL WITH ONE OR TWO OF THE
STRONGER CELLS...BUT AGAIN...CAPE VALUES ARE NOT ALL THAT HIGH
YET (500 J/KG OR LESS)...AND SUSPECT THAT RAPID NORTHERLY STORM
MOTIONS NORTH AT 30-35 MPH SHOULD PREVENT RAINFALL FROM GETTING
HEAVY ENOUGH ON ANY OF THE OTHER BURN SCARS TO CAUSE TOO MUCH
TROUBLE.

SOUTHERLY FLOW WILL CONTINUE OVERNIGHT AND NEXT LOBE OF ENERGY WILL
BE ROUNDING THE BASE OF THE LOW ACROSS AZ...THEN LIFTING
NORTHEASTWARD ACROSS CO ON MONDAY.  SOUTHERLY FLOW MAY KEEP SOME
OROGRAPHIC SHOWERS GOING THROUGH THE NIGHT...BUT ATMOS WILL BE DRIER
NOW THAT THE TAP OF DEEPER MOISTURE HAS LIFTED OFF TO THE NORTH...SO
THINK ANY RAINFALL AMOUNTS OVERNIGHT ON THE WEST FORK BURN COMPLEX
WILL REMAIN LIGHT. MEANWHILE...50 DEW POINTS WILL RETURN ACROSS THE
PLAINS. BY AFTERNOON DEW POINTS START TO MIX OUT ALONG THE I-25
CORRIDOR...BUT REMAIN IN THE 50S EAST OF THE I-25 CORRIDOR ACROSS
CROWLEY...OTERO...LAS ANIMAS...KIOWA...BENT...PROWERS...AND BACA
COUNTIES.  DEEP LAYER SHEARS WILL BE RUNNING AROUND 40-50 KTS MONDAY
AFTERNOON...MORE THAN SUFFICIENT FOR SEVERE THUNDERSTORMS.  WITH
COOLING ALOFT MONDAY AFTERNOON...MID AND UPPER LEVEL LAPSE RATES
STEEPEN YIELDING AROUND 1000 J/KG OF CAPE OR A LITTLE BETTER.
THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS FAIRLY EARLY IN THE
DAY...THEN MOVE OFF INTO THE SOUTHEAST PLAINS DURING THE EARLY
AFTERNOON BEFORE DEVELOPING INTO A LINE AS THEY PUSH EASTWARD ACROSS
THE PLAINS.  THINK THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING
WINDS.  WOULD LIKE TO A LITTLE BETTER BACKING OF THE SFC WINDS AND
STRONGER LOW LEVEL HELICITY TO BE CONFIDENT OF A BIGGER TORNADO
THREAT.  LCLS ARE A TAD ON THE HIGH SIDE AS WELL...BUT NOT OUTSIDE
THE REALM OF POSSIBILITY.  BUT WITH COOLING ALOFT INCREASING THE
CAPE IN THE LOWER/MID PART OF THE SOUNDING...A QUICK SPIN UP WITH
THE STRONGER STORMS FARTHER WOULD NOT BE OUT OF THE QUESTION.
AND OF COURSE IF WINDS CAN SWING AROUND FROM THE
SOUTHEASTERLY...THEN THE TORNADO THREAT COULD GO UP. WILL ALSO
HAVE TO WATCH HEAVY RAINFALL POTENTIAL ON THE BURN SCARS ACROSS THE
SOUTHEAST MOUNTAINS...THOUGH THUNDERSTORMS WILL BE FAST MOVING AND
THIS MAY LIMIT RAINFALL AMOUNTS ENOUGH TO DECREASE THE THREAT TO ALL
BUT THE MOST INTENSE THUNDERSTORMS. -KT

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 310 PM MDT

...LONG TERM CONCERNS CONTINUE TO BE SEVERE WEATHER POTENTIAL MONDAY
EVENING ACROSS THE EASTERN PLAINS...ALONG WITH POSSIBLE FREEZING
TEMPERATURES ACROSS THE HIGH VALLEYS MONDAY NIGHT AND BEYOND...

MONDAY NIGHT-TUESDAY NIGHT...LATEST MODELS CONTINUE TO INDICATE
DIFFERENCES IN THE EJECTION OF STRONG UPPER TROUGH ACROSS THE STATE
WITH THE 12Z NAM REMAINING THE SLOWEST WITH THE SYSTEM. THE 12Z RUNS
OF THE GFS AND ECMWF HAVE COME INTO BETTER AGREEMENT WITH TROUGH
AXIS MOVING ACROSS SOUTH CENTRAL COLORADO BY 00Z TUE WHICH THEN
CONTINUES TO QUICKLY LIFT OUT INTO THE NORTHERN AND CENTRAL HIGH
PLAINS THROUGH THE LATE EVENING AND OVERNIGHT HOURS. MODELS
GENERALLY AGREE ON A LINE OF STORMS MOVING ACROSS EASTERN COLORADO
THROUGH THE EVENING WITH CLEARING SKIES FROM WEST TO EAST THROUGH
THE OVERNIGHT HOURS WITH SUBSIDENT WESTERLY FLOW ALOFT BEHIND THE
DEPARTING SYSTEM. MODEL CONSENSUS HAS CAPES UP TO 1000 J/KG ACROSS
THE FAR SE PLAINS MONDAY EVENING...AND WITH AMPLE SHEAR AND UVV WITH
THE BROAD TROUGH MOVING ACROSS THE STATE...COULD SEE SEVERE STORMS
PRODUCING LARGE HAIL...STRONG AND DAMAGING WINDS AND A FEW POSSIBLE
TORNADOES ACROSS THE FAR SE PLAINS MONDAY EVENING...WITH MAIN LINE
OF STORMS PUSHING INTO WESTERN KANSAS THROUGH THE OVERNIGHT HOURS.

TEMPERATURES ALOFT COOL WITH THE PASSING SYSTEM...AND WITH EXPECTED
CLEARING SKIES...COULD SEE AREAS OF FROST AND OR SUB FREEZING
TEMPERATURES ACROSS THE HIGH MOUNTAIN VALLEYS TUESDAY MORNING AND
AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING. OTHERWISE...MODERATE
WESTERLY FLOW WILL KEEP THE AREA MAINLY DRY WITH SEASONAL
TEMPERATURES...SAVE A FEW POSSIBLE AFTERNOON SHOWERS ACROSS THE
CONTDVD.

WEDNESDAY-THURSDAY NIGHT...MODERATE WESTERLY FLOW ALOFT TRANSITIONS
TO MORE NORTHWEST WEDNESDAY AFTERNOON AND NIGHT...AS ANOTHER BROAD
UPPER TROUGH IS PROGGED TO DROP ACROSS THE NORTHERN ROCKIES AND INTO
THE NORTHERN HIGH PLAINS. COOL AND SUBSIDENT NORTHWEST FLOW THEN
CONTINUES ACROSS THE AREA ON THURSDAY BEHIND THE PASSING SYSTEM.
MODELS AGAIN DIFFER ON TIMING AND STRENGTH OF THE QUICK MOVING
TROUGH WITH THE GFS LESS AMPLIFIED AND SLOWER THAN THE NAM AND
ECMWF...WHICH BRING THE SYSTEM ACROSS SOUTH CENTRAL COLORADO
WEDNESDAY AFTERNOON AND CONTINUE TO LIFT THE SYSTEM OUT ACROSS
SOUTHEASTERN COLORADO WEDNESDAY NIGHT. AT ANY RATE...THIS SYSTEM
LOOKS TO BRING A QUICK SHOT OF RAIN SHOWERS AND HIGHER ELEVATION
SNOW SHOWERS ACROSS THE AREA LATE WEDNESDAY AFTERNOON AND NIGHT.
LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE AOA 10K FEET WITH POSSIBLE
SUB FREEZING TEMPERATURES ACROSS THE HIGH VALLEYS WEDNESDAY NIGHT
AND THURSDAY NIGHT...AND POSSIBLY ACROSS PORTIONS OF NORTHERN EL
PASO COUNTY AND THE PALMER DVD THURSDAY NIGHT. HIGH TEMPERATURES
LOOK TO BE AT OR SLIGHTLY BELOW SEASONAL AVERAGES WEDNESDAY AND
THURSDAY.

FRIDAY-SUNDAY...MAINLY DRY WEATHER WITH A SLOWLY WARMING TREND TO AT
OR SLIGHTLY ABOVE SEASONAL TEMPERATURES REMAINS IN THE OFFING INTO
NEXT WEEKEND..AS LEVEL RIDGING ACROSS THE GREAT BASIN SLOW BUILDS
EAST.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1110 PM MDT SUN SEP 28 2014

STILL A FEW TSRA OVER THE MOUNTAINS AS OF 05Z...MAINLY ALONG AND
WEST OF THE SANGRES. EXPECT THESE STORMS TO STAY OVER THE HIGHER
TERRAIN AND WILL KEEP ALL TAF SITES VFR THROUGH THE NIGHT INTO MON
MORNING. AS UPPER LOW MOVES INTO COLORADO MON...TSRA WILL DEVELOP
OVER THE MOUNTAINS 18Z-20Z...WITH A BROKEN LINE OF CONVECTION
SPREADING EASTWARD ACROSS THE I-25 CORRIDOR 19Z-22Z...THEN
ACROSS THE EASTERN PLAINS 22Z-03Z. WILL CARRY A VCTS MENTION AT
ALL TAF SITES 19Z-01Z...MAIN IMPACT AT THE TERMINALS WILL BE
GUSTY WINDS OF OVER 40 KTS...ALONG WITH SOME BRIEF HEAVY
RAIN/SMALL HAIL. ANY MVFR CIGS/VIS AT TAF SITES WILL BE BRIEF. AS
STORMS MOVE EAST ONTO THE PLAINS...AN INCREASING AMOUNT OF
MOISTURE WILL LEAD TO THE POTENTIAL FOR LARGE HAIL AND WINDS OVER
50 KTS...THEN STORMS MOVE INTO KS AFTER 00Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...PETERSEN
Hazardous weather outlook, Sep 28, 11:47 AM MDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1147 AM MDT SUN SEP 28 2014

COZ058>089-093>099-291800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1147 AM MDT SUN SEP 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
ALONG THE CONTINENTAL DIVIDE THROUGH TONIGHT. SOME OF THESE WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN
FLASH FLOODING IN AND NEAR THE BURN SCARS OF MINERAL COUNTY
THROUGH EARLY THIS EVENING. ELSEWHERE...ACROSS THE REMAINDER OF
THE MOUNTAINS AND SAN LUIS VALLEY...THE MAIN THREAT WITH
THUNDERSTORMS WILL BE LIGHTNING...ERRATIC WIND GUSTS UP TO 40
MPH...BRIEF MODERATE TO HEAVY RAINFALL...AND PEA SIZE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
EVENING ACROSS THE EASTERN COLORADO PLAINS. HAIL TO ONE INCH IN
DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH ARE
POSSIBLE...ESPECIALLY EAST OF A LIMON TO TRINIDAD LINE. IN
ADDITION...MODERATE TO HEAVY RAINFALL IS POSSIBLE OVER THE
MOUNTAINS ON MONDAY WHICH COULD LEAD TO FLASH FLOODING ON AREA
BURN SCARS.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE CENTRAL
MOUNTAINS TUESDAY AND WEDNESDAY. THE NEXT STORM SYSTEM WILL MOVE
ACROSS THE ROCKIES ON THURSDAY. THIS STORM WILL BE CAPABLE OF
PRODUCING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ALONG WITH
HIGH ELEVATION LIGHT SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE ALONG THE CONTINENTAL DIVIDE...AND THE SAN LUIS AND
UPPER ARKANSAS RIVER VALLEYS THIS AFTERNOON AND TONIGHT.

31/23

In the hours before

Special weather statement, Sep 28, 10:21 PM MDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1021 PM MDT SUN SEP 28 2014

COZ067-068-290445-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT CO-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT CO-
1021 PM MDT SUN SEP 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MINERAL COUNTY UNTIL
1045 PM MDT...

AT 1020 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOLF CREEK PASS...OR 41 MILES NORTH OF
DULCE...MOVING NORTHEAST AT 35 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WEST FORK
BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WOLF CREEK PASS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3740 10680 3754 10703 3773 10678 3763 10673
TIME...MOT...LOC 0420Z 226DEG 29KT 3751 10681

ETP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 10:21 PM MDTSpecial Weather StatementPUBMineral24 min
Sep 29, 1:12 PM MDTSpecial Weather StatementPUBMineral78 min
Sep 29, 1:16 PM MDTSpecial Weather StatementPUBPueblo44 min
Sep 29, 1:35 PM MDTSpecial Weather StatementPUBTeller25 min
Sep 29, 1:43 PM MDTSpecial Weather StatementPUBPueblo47 min
Sep 29, 2:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Sep 29, 2:01 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Sep 29, 2:10 PM MDTSpecial Weather StatementPUBLas Animas35 min
Sep 29, 2:24 PM MDTSpecial Weather StatementPUBEl Paso36 min
Sep 29, 2:29 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Sep 29, 3:36 PM MDTSpecial Weather StatementPUBFremont39 min
Sep 29, 3:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
Sep 29, 3:57 PM MDTSpecial Weather StatementPUBTeller33 min
Sep 29, 4:07 PM MDTSpecial Weather StatementPUBPueblo38 min
Sep 29, 4:15 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller2 hr
Sep 29, 4:22 PM MDTSpecial Weather StatementPUBLas Animas23 min
Sep 29, 4:23 PM MDTSpecial Weather StatementPUBEl Paso22 min
Sep 29, 4:44 PM MDTSpecial Weather StatementPUBLas Animas46 min
Sep 29, 4:46 PM MDTSpecial Weather StatementPUBEl Paso29 min
Sep 29, 4:53 PM MDTSpecial Weather StatementPUBCrowley37 min
Sep 29, 5:16 PM MDTSpecial Weather StatementPUBBent, Kiowa44 min
Sep 29, 5:29 PM MDTSevere Thunderstorm WarningPUBKiowa61 min

Nearby

Frost Advisories in Colorado, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.